I am a 43 y/o male and my normal bp is 120/80 and rhr 69.
As of recent I have noted getting dizzy when standing or sitting down and experiencing vasodiatation of the head after exercise. As of recent I have been experiencing pressure in the head, a skipping of heart beat feeling, loss of short term memory and my resting rate is up to 84-90 and bp is at 98/82 sitting and at 118/100 when standing.
I have had a complete brain MRI, blood work and all is fine.
The change in my rhr and bp ( the closeness of the systolic and diastolic witht he fluctuations in it when sitting and standing) is conserning and the headaches are unbearible. Any ideas...I do have an appt with a cardio and neurologistfor the 27th of March. Any possibilities of the vagus nerve or neurocardiogenic problems. Please solve this mystery....Jerry
I'm not sure exactly what is going on. Usually with vagal symptoms the blood pressure is lower standing than sitting. The 'closeness' of the systolic and diatolic don't particularly concern me. The cardiologist may want to order a tilt-table test to better evaluate your symptoms. If no cause of symptoms can be found a trial of beta-blockers may be in order.
After many years of taking a combination of indapamide and amiloretic, which together kept her BP in the normal range, my mum who is a diabetic finally switched to cozaar (50mg daily then increased to 100mg daily, in two dosage). But its effect on her is not obvious since her BP stays in the region of 150-165, which causes her a lot of discomfort.
I read that sometimes a low dose diuretic may be added. But isn't taking 12.5 mg of hydrochlorothiazide back to square one? Can we opt for indapamide instead?
There is a Losartan medication that has a diuretic added. It is named, "Hyzaar". It is "Losartan" combined with a hydrochlorothiazide. This combination is useful in lowering resistant hypertension in patients who are not controlled on Losartan alone. Please research this drug and discuss it with your mum's MD at her next visit.
Thanks so much Ginny. I have in fact come across Hyzaar but am still wondering of hydrochlorothiazide (HCTZ) is the best choice. Wouldn't indapamide be a better alternative because of fewer side effects? The only problem I have is that there seems to be no indapamide tablet that contains a dose of 0.625mg; the minimum dose 1.25 seems a bit heavy for someone already taking 50mg of cozaar. also is there any reason why it cannot be taken with cozaar?
My mum's doctor does not really like me being so opinionated. And I am not sure sometimes if I really know more than a doctor. But today he just prescribed half a tablet of amiloretic a day to my mum, which I am almost sure is wrong because it is a potassium sparing drug and is not supposed to be taken with potassium supplement. I assum losartan potassium is a kind of potassium supplement, isn't it? The research I have done on the net quite clearly point out that one should not take potassium sparing diuretoc along with ACE
I cannot respond to your question about indapamide, but I can respond to your question about Losartan. This drug is not a potassium supplement, it is a drug that affects the renin-angiotensin process in our bodies. The effect is reduction of blood pressure. The reason the doctor prescribed this for your mother, is that she is a diabetic. People with this disease who have hypertension, have better blood pressure control with an Ace-inhibitor or related blocker such as Cozaar. When they first prescribe this drug, they use it alone. If they cannot control blood pressure with this drug alone, they than will prescribe a diuretic. The combination is very effective. I would like to add, your mum should increase her consumption of fruits, vegetables, and calcium rich dairy products. A diet rich in these products can reduce or eliminate the need for blood pressure medication. It was tested and information about the test and the diet, can be found via the name, "DASH" diet. It would also be good for your mother to take mineral supplements such as Magnesium, Calcium, Chromium, and Vanadyl. Before supplementing, you should read/search out information on these minerals to learn about benefits, prohibitions, how to take, etc. I hope this is helpful.
My diastolic BP has been 92-106 over the past 6 weeks. The systolic runs about 138-162. My pressures have been in the borderline range for about four years with the diastolic running in the high 80's to high 90's. A recent EKG was normal. A couple of times my DBP has been 104-108 before I even get out of bed in the mornings.
I went to my family practice doc and he is going to start me on Norvasc 5 mg. every day, but he also said that it's really not necessary for someone to go on BP meds for this because one would have to have pressures in that range for 10-15 years before it would do damage. That is the first I've ever heard anything like that. He said that in England, some doctors are not even treating higher diastolics like that. What is your impression of that? My understanding has been that higher numbers can cause damage within a shorter time frame. I would appreciate your comments.
Jerry, how did you appointment come out? What did the doctor say about the closeness of your readings? I usually have 104/78 or 100/80. I take 12.5 mg Toprol once a daily, Altace 2.5 mg once daily, and 10mg paxil once daily.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.